Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Fasting blood sugar level is 7.3. Is there any complication? What should be done?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Hi my name is XXXXXXX and after a blood test from a finger, after 12 hours fasting, my blood suggar level is 7.3. What do I do and what food to avoid? Thank you.
Posted Mon, 3 Dec 2012 in Diabetes
Answered by Dr. Anil Grover 3 hours later
Thanks for writing in.
I am a qualified and certified medical specialist with an additional degree in cardiology. If fasting blood sugar is above 110 mg% you reconfirm it and do Glycated hemoglobin (HBA1c).
To convert 7.3 into mg/dl mulyiply by 18 = 7.3 x 18 = 131.4
First and foremost thing is if you have checked with glucometer, get a repeat. Further you can go to the lab/ doctor and get your glucometer claibrated , thius will give you a better idea about the diffenece in the lab values and the meter values
You can also go for HbA1C test , this will give you the average how well your glucose level was controlled in the past 12 weeks. If it is below 7 nothing to worry. Between 7-8 your diabetes can be controlled with diet. Above 8 you have Diabetes. Look for other symptoms:
Frequent urination
Excessive thirst
Extreme hunger
Unusual weight loss
Increased fatigue
Blurry vision
If you have reached a conclusion that you have a pre diabetes or abnormal Fasting Blood Sugar but post prandial sugar is less than 180. Cut down of calories specially those drived from refined carbohydrates like Sugar which we normally use and fats and oils. Maintain your weight. Go for simple exercise that is walking briskly (while keeping yourself warm) for about 40 minutes a day. You can consult a doctor before you can start this. If you have any follow up question I will be happy to answer. With a single elevated value to start a drug without even knowing your height and weight is not warranted. One last question when was the treatment of multiple myeloma over? Did it leave any disability? Good Luck.

With Best Wishes:
Dr Anil Grover
MBBS, MD (Medicine) DM(Cardiology)
Cardiologist and Internist
http:/ WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Fasting blood sugar level is 7.3. Is there any complication? What should be done? 12 hours later
Thank you very much for your detailed reply. I will follow up on the blood test and other ways you suggest. I have none of the other symtoms you list and so perhaps I'm in a reasonably well state despite being in, what seems, 'moderate' diabetes. I've recovered well from the myloma - started 2 years ago - but it would appear the thelidimide treatement has left me with neuropathy - not too uncomrtabke, no pian, except weird not being able to throughly feel ' the earth'.

My gratitudeand every good wish,

Answered by Dr. Anil Grover 2 hours later
Thanks for writing back. I appreciate your kind words you have for me.
Well, Diabetes Mellitus is notorious for a silent diseae. The feeling of walking walking on the quilt padded way id a featire of peripheral Neuropathy as a result of Diabetes also. I am sure that you will do the right thing and keep your HbA1C below 7.5. Good luck.


Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor